Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 192, NWS Memphis, TN

August 19, 2001Yalobusha County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 19, 2001, 3:26 PM CDT for Yalobusha County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 2001, 3:26 PM CDT (20:26 UTC)
Expired
Aug 19, 2001, 4:00 PM CDT
In force
34 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Yalobusha County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS54 KMEG 192027
SVRMEM
MSC161-192100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CDT SUN AUG 19 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 400 PM CDT.

* AT 322 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST 
  NORTH OF OAKLAND...MOVING EAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CDT INCLUDE...     
  VELMA...COFFEEVILLE...WATER VALLEY

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3420 8999 3402 9002 3393 8959 3418 8954

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:23 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 19, 2:23 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN AUG 19 2001

COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH SRN HALF OF FA.
ANALYSIS SHOWING IT SOMEWHERE NEAR A SAVANNAH TO CLARKSDALE LINE.
MID AND UPPER 50S DEWPOINTS HAVE MOVED INTO THE NWRN HALF OF AREA
UNDER SUNNY SKIES. FRONT SHOULD CONTINUE SLOWLY SOUTHWARD THROUGH
REMAINDER OF AFTERNOON. NQA 88D SHOWING 1 OR 2 SHRAS TRYING TO GET
GOING ALONG FRONT. MAY HAVE TO THROW A SLGT POP IN TO COVER ANY
ISOLATED LATE AFTERNOON ACTIVITY ALONG FRONT. FRONT SHOULD CLEAR SRN
MOST COUNTIES BY EARLY EVENING. DRIER AIR WILL THEN SLOWLY FILTER IN
NRN MS. WITH CLEAR SKIS AND WEAK SFC HIGH BUILDING INTO AREA DECENT
RADIATIONAL COOLING NIGHT SETTING UP. TEMPS MAY EVEN APPROACH A FEW
RECORDS ACROSS THE NORTH WITH RECORD LOWS AT JBR 59 AND DYR 58.
PLENTY OF SUN AND SEASONABLY HOT CONDITIONS EXPECTED ON MONDAY. THERE
IS SOME UNCERTAINTY IN MON NIGHT INTO EARLY TUESDAY FCST. UPPER
HEIGHTS WILL BEGIN INCREASING BY THEN AND CENTER OF SFC HIGH WILL BE
SHIFTING EAST OF AREA. AS LOW LEVEL MOISTURE ADVECTION OCCURS INTO
THE MO VALLEY MODELS INDICATE AT THE POTENTIAL FOR MCS DEVELOPMENT
OVER MO MON NIGHT. FOR NOW THREAT OF PCPN MAKING IT INTO NRN
SXNS OF FA DOES NOT LOOK GREAT ENOUGH TO WARRANT A POP BUT WILL
CHANGE CURRENT FCST WORDING TO PTLY CLOUDY TO ACCOUNT FOR
POSSIBLE CLOUDINESS. REMAINDER OF WEEK LOOKS DRY AND HOT WITH
UPPER RIDGE CENTERED JUST SOUTH OF AREA.

PRELIMINARY NUMBERS...
MEM 67/90/69/92 000-
MKL 59/88/63/90 000-
JBR 60/89/66/92 000-
TUP 66/90/66/92 100-

.MEG...NONE.

MZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:00 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha30 min
Aug 19, 5:08 PM CDTSevere Thunderstorm WarningMEGYalobusha22 min
Aug 19, 6:02 PM CDTSevere Thunderstorm WarningMEGTallahatchie43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.